Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 19, 2013, 2:21 PM CDT for 5 counties in Wisconsin. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 2:21 PM CDT (19:21 UTC)
- Expired
- May 19, 2013, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 105 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:29 PM CDT | TSTM WND DMG | South Wayne, WI | TREES DOWN NEAR STATE HIGHWAY 11 AND COUNTY ROAD D. TIME RADAR ESTIMATED. |
| May 19, 2:38 PM CDT | TSTM WND DMG | 3 Ene Argyle, WI | TREES DOWN IN THE ADAMS TOWNSHIP. TIME RADAR ESTIMATED. |
| May 19, 2:38 PM CDT | TSTM WND DMG | Jordon Center, WI | POWER POLE AND TREES DOWN IN THE JORDON TOWNSHIP. TIME RADAR ESTIMATED. |
| May 19, 2:38 PM CDT | TSTM WND GST 59 | Monroe Airport, WI | AIRPORT AWOS...SUSTAINED 30 MPH WITH GUSTS TO 59 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS53 KMKX 191921
SVRMKX
WIC025-045-049-065-105-192000-
/O.NEW.KMKX.SV.W.0007.130519T1921Z-130519T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
221 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHEASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
EASTERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
WEST CENTRAL ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 300 PM CDT
* AT 215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LENA...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...AN OBSERVER REPORTED A 64 MPH WIND GUST 3 MILES NORTHEAST
OF STOCKTON...ILLINOIS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONROE AROUND 245 PM CDT.
MONROE AIRPORT AROUND 250 PM CDT.
MONTICELLO AROUND 255 PM CDT.
ALBANY AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BROWNTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4251 9008 4296 8993 4271 8921 4250 8951
TIME...MOT...LOC 1919Z 217DEG 38KT 4239 8987
HAIL...0.75IN
WIND...70MPH
$$
MEB3 follow-up statements
368
WWUS53 KMKX 191938
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CDT SUN MAY 19 2013
WIC025-045-049-065-105-192000-
/O.CON.KMKX.SV.W.0007.000000T0000Z-130519T2000Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-ROCK WI-
238 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ROCK...EASTERN LAFAYETTE...SOUTHEASTERN IOWA...GREEN AND SOUTHWESTERN
DANE COUNTIES UNTIL 300 PM CDT...
AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM YELLOWSTONE
LAKE STATE PARK TO MONROE TO CEDARVILLE...MOVING NORTHEAST AT 45
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONROE AIRPORT AROUND 245 PM CDT.
NEW GLARUS AND MONTICELLO AROUND 250 PM CDT.
ALBANY AND BRODHEAD AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE HOLLANDALE
AND JUDA.
LAT...LON 4251 9008 4296 8993 4271 8921 4250 8951
TIME...MOT...LOC 1938Z 217DEG 38KT 4283 8997 4266 8967
4244 8962
WIND...HAIL 70MPH 0.75IN
$$
KAPELA388
WWUS53 KMKX 191949
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT SUN MAY 19 2013
WIC025-045-049-065-105-192000-
/O.CON.KMKX.SV.W.0007.000000T0000Z-130519T2000Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-ROCK WI-
249 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ROCK...EASTERN LAFAYETTE...SOUTHEASTERN IOWA...GREEN AND SOUTHWESTERN
DANE COUNTIES UNTIL 300 PM CDT...
AT 238 PM CDT...A GUST OF 59 MPH WAS MEASURED AT THE MONROE AIRPORT
IN A LINE OF SEVERE STORMS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF BLUE MOUND STATE PARK TO MONTICELLO
TO 6 MILES SOUTHEAST OF MONROE AIRPORT...MOVING NORTHEAST AT 45 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BRODHEAD AND ALBANY AROUND 255 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MAGNOLIA.
LAT...LON 4251 9008 4296 8993 4271 8921 4250 8951
TIME...MOT...LOC 1948Z 217DEG 38KT 4297 8985 4280 8955
4260 8947
WIND...HAIL 70MPH 0.75IN
$$
KAPELA999
WWUS53 KMKX 192000
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT SUN MAY 19 2013
WIC025-045-049-065-105-192010-
/O.EXP.KMKX.SV.W.0007.000000T0000Z-130519T2000Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-ROCK WI-
300 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ROCK...EASTERN
LAFAYETTE...SOUTHEASTERN IOWA...GREEN AND SOUTHWESTERN DANE COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR
PARTS OF DANE...GREEN...ROCK..COLUMBIA..DODGE...AND JEFFERSON
COUNTIES.
LAT...LON 4251 9008 4296 8993 4271 8921 4250 8951
TIME...MOT...LOC 2000Z 217DEG 38KT 4307 8974 4290 8944
4270 8937
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:13 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 19, 12:13 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1213 PM CDT SUN MAY 19 2013 .UPDATE... WATER VAPOR IMAGERY IS SHOWING A SERIES OF SHORT WAVES/VORT MAXES/PERTURBATIONS LINING UP FROM THE PACIFIC NW TO NORTHERN NEW MEXICO/PANHANDLE REGION OF TX/OK THAT WILL BE DIVING INTO AND AROUND THE BASE OF A DEEPENING TROUGH OVER THE DAKOTAS. THESE WILL PROVIDE THE TRIGGERING MECHANISM FOR SUCCESSIVE ROUNDS OF SHOWERS AND STORMS OVER THE NEXT 24 TO 36 HOURS. KEEPING AN EYE ON CONVECTION IN SOUTHEAST IOWA THAT IS ASSOCIATED WITH A SHORTWAVE TROUGH EXTENDING SE FROM THE MCV OVER WESTERN IOWA. THESE WILL MOVE NORTHEAST EARLY THIS AFTERNOON...BUT NOT SURE IF THEY WILL HOLD TOGETHER AS THEY REACH FAR SOUTH CENTRAL WI 20-21Z. SLIGHT STRENGTHENING OF THE LLJ OVER IL DURING THIS TIME ALONG WITH 850MB WARM AIR ADVECTION AND THIS SHORTWAVE TROUGH...ALONG WITH MIXED LAYER CAPE 1000-1300 J/KG AND SHEAR PARAMETERS /0-3KM SHEAR AROUND 20 KNOTS WILL BE FAVORABLE TO SUPPORT ONGOING SURFACE-BASED CONVECTION AT THAT TIME. THE SEVERE POTENTIAL IS THERE FOR HAIL AND STRONG WINDS. THERE IS ANOTHER SHORTWAVE ON THE HEELS OF THIS ONE...CURRENTLY OVER CENTRAL KANSAS. MESOSCALE MODELS SHOW THIS ONE TO BE THE SOURCE OF AN OVERNIGHT CONVECTIVE COMPLEX...LIKELY HITTING SOUTHERN WI FROM 06Z TO 12Z MONDAY. SEVERE HAIL AND WINDS AND HEAVY RAIN/FLOODING ARE POSSIBLE WITH THIS ROUND. THEN IT WILL BE A MATTER OF HOW QUICKLY THE CONVECTIVE DEBRIS CAN CLEAR IN ORDER FOR THE ATMOSPHERE TO RE-DESTABILIZE IN SOUTHERN WI. THE CRAVEN-WIEDENFELD AGGREGATE SEVERE PARAMETER /CWASP/ IS BASICALLY A SCORING/RATING SYSTEM FOR SEVERE WEATHER PARAMETERS. A VALUE OVER 80 CORRESPONDS WITH A GOOD CHANCE FOR SEVERE WEATHER IN THAT AREA. WE CONTINUE TO SEE VALUES IN THE 80S OVER SOUTHERN WI 18Z MONDAY TO 06Z TUESDAY. IF THE ATMOSPHERE CAN RECOVER FROM ANY OVERNIGHT CONVECTION IN TIME...THEN SURFACE-BASED SEVERE STORMS WILL BE LIKELY. LARGE HAIL...STRONG WINDS AND TORNADOES WOULD ALL BE POSSIBLE. STAY TUNED TO THE FORECAST. && .AVIATION/18Z TAFS/... VFR CONDITIONS EXPECTED TODAY AND MOST OF TONIGHT IN THE EAST. THUNDERSTORMS IN SOUTHEAST IOWA/WEST CENTRAL IL HAVE THE POTENTIAL TO MAKE IT INTO SOUTH CENTRAL WI BY 21Z THIS AFTERNOON IF THEY DO NOT DISSIPATE BEFOREHAND. THESE WILL DIMINISH BY MID EVENING IF THEY GET HERE. THEN ANOTHER ROUND OF CONVECTION IS LOOKING MORE LIKELY FOR AFTER MIDNIGHT TONIGHT...WHICH WOULD MAKE IT INTO SOUTHEAST WI EARLY MONDAY MORNING. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR STRONG WINDS AND HAIL TONIGHT. THUNDERSTORMS MAY MAKE IT INTO ERN CWA BY EARLY MON. && .PREV DISCUSSION... /ISSUED 328 AM CDT SUN MAY 19 2013/ TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. OVERNIGHT CLEARING AND ERN CWA DECOUPLING WL RESULT IN PATCHY FOG EARLY THIS MRNG. BETTER CHANCE FOR THE FOG IN THE EAST DUE TO LIGHTER WINDS WHILE CIRRUS BLOWOFF FROM UPSTREAM CONVECTION AFFECTING WRN CWA. WL NEED TO KEEP EYE ON IOWA CONVECTION AS SMALL CHANCE IT MAY HOLD TOGETHER AND CROSS MS RIVER INTO SOUTHWEST WI EARLY THIS MRNG. OTHERWISE BETTER CHANCE THIS AFTN IN THE WEST AS MID LEVEL HEIGHTS BEGIN TO FALL AND UPSTREAM CONVECTIVELY INDUCED SHORT WAVE CURRENTLY OVER SRN KS TRACKS NNE WHILE LOW LEVEL JET BEGINS TO STRENGTHEN INTO WRN WI. PRECIPITABLE WATER VALUES REMAIN 1.25 TO 1.5 INCHES FOR THE FORESEEABLE FUTURE...AVERAGING 150 PERCENT OF NORMAL. COMBINATION OF THIS FIRST MID-LEVEL SHORT WAVE AND PIVOTING LOW LEVEL JET SHOULD BRING A PERIOD OF THUNDERSTORMS TO WESTERN CWA THIS EVENING. CORFIDI VECTORS REMAIN BELOW 10KTS FOR MUCH OF TONIGHT IN THE WEST. WARM CLOUD DEPTH OVER 11K FEET SO PRECIPITATION EFFICIENCY LOOKS FAVORABLE FOR A POTENTIAL HEAVY RAINFALL. HOWEVER CONCERN OVER LACK OF STRONG 925-850MB MOISTURE CONVERGENCE AND PERSISTENT THETA-E ADVECTION. 3 HOUR FLASH FLOOD GUIDANCE 2-2.5 INCHES IN THE WEST SO WL HOLD OFF ON FLASH FLOOD WATCH. HYDROLOGIC OUTLOOK AND HWO WL MENTION HEAVY RAINFALL THREAT. 0-6KM BULK SHEAR INCREASES OVERNIGHT IN THE WEST TO 45 KNOTS. LOW LEVEL SHEAR IN THE EVENING AROUND 20KTS WITH 0 TO 3 KM VORTICITY GENERATION POTENTIAL AROUND 0.3. DEWPTS MOST LIKELY WL REACH THE LOW TO MID 60S IN THE WEST RESULTING IN CAPES OVER 1500 J. POTENTIAL FOR SFC BASED CONVECTION THIS EVENING IN WEST WITH A SECOND ROUND LIKELY LATER TONIGHT AS SECOND STRONGER SHORT WAVE MOVES NORTHEAST AROUND DEEPENING PLAINS LOW. SECOND ROUND OF CONVECTION LATER TONIGHT LIKELY TO BE ELEVATED. MONDAY AND MONDAY NIGHT - CONFIDENCE...MEDIUM STILL LOOKING LIKE A DECENT SETUP FOR SEVERE STORMS. UPPER SYSTEM WILL BE CLOSER. FLOW AT ALL LEVELS WILL BE ON THE INCREASE AND SRN WI MUCH MORE IN THE GENESIS REGION OF STORM DEVELOPMENT. OVERALL GFS MORE FAVORABLE THAN THE NAM WITH RESPECT TO THERMODYNAMICS. EVEN THE NAM RAISES ENOUGH CONCERN. ML CAPE VALUES BETWEEN 1500-2000 J/KG ESPECIALLY ACRS SC WI. 0-1KM SHEAR 15-20 KNOTS AND 0-6KM SHEAR 35-40 KNOTS. 850 SSW LLJ OF 25-35 KNOTS SUPPORTING A CONTINUAL FEED OF MOIST AND UNSTABLE AIRMASS. INITIALLY WE WILL BE ON THE NOSE OF 250 MILLIBAR JET STREAK AND THEN TRANSITION TO MORE OF A RIGHT REAR POSITION FOR MONDAY NIGHT. MODELS SHOW A RELATIVE MIN IN QPF MONDAY AFTERNOON WITH MORE OF A MAX RETURNING MONDAY EVENING. APPEARS GREATER COVERAGE OF PRECIP WILL COME IN THE MORNING BUT EXPECTING ENOUGH RECOVERY TO HEIGHTEN CONCERN DURING THE AFTERNOON AND EVENING HOURS. CWASP VALUES FROM BOTH THE ECMWF AND GFS SHOWING IMPRESSIVELY HIGH VALUES IN THE LOW 80S. NEW DAY 2 OUTLOOK HAS EXPANDED HATCHED AREA MUCH FURTHER NORTH INTO MUCH OF EASTERN IOWA THAN THE OLD DAY 3. TUESDAY AND WEDNESDAY - CONFIDENCE...MEDIUM UPPER PATTERN SLOW TO MOVE. MORE STORMS. UPPER CIRCULATION WILL CONTINUE TO WRAP VORT MAXES INTO THE AREA KICKING OFF CONVECTION. LOW LEVEL JET REMAINS IN PLACE. UPPER JET ORIENTATION SUGGESTS RIGHT REAR QUAD DIVERGENCE. NAM HAS SURFACE BOUNDARY FARTHER NORTH WHILE ECMWF/GFS KEEP FRONT WAVERING ACROSS THE NORTHERN CWA. THE SURFACE LOW MOVES ACROSS SRN WI WEDNESDAY. 500 MILLIBAR TROUGH SLOWEST TO ARRIVE ON THE 00Z GFS AND GEM WHILE THE 12Z ECMWF IS MORE PROGRESSIVE. CWASP NUMBERS REMAIN QUITE IMPRESSIVE TUESDAY ON THE GFS...IN THE UPPER 70S TO LOW 80S. THESE NUMBERS COME DOWN A BIT WEDNESDAY THOUGH WITH LOW AND BOUNDARY IN THE AREA CONVECTIVE POTENTIAL STILL IN PLACE. THURSDAY - CONFIDENCE...MEDIUM 00Z GEM AND GFS LINGER 500 MILLIBAR TROUGH ACROSS THE AREA WHILE THE 12Z ECMWF IS MORE PROGRESSIVE. WILL KEEP SHRA IN THE FORECAST. FRIDAY - CONFIDENCE...MEDIUM GFS AND ECMWF BOTH SHOW HIGH PRESSURE BUILDING IN WHICH WILL BRING A MUCH NEEDED DRY DAY. SATURDAY - CONFIDENCE...LOW 12Z ECMWF WAS RATHER PROGRESSIVE ON EVOLVING WAA REGIME WITH CONVECTION BRUSHING THE AREA WITH GREATEST POTENTIAL ACRS IA/IL. MEANWHILE 00Z GFS KEEPS THE AREA UNDER THE INFLUENCE OF THE SURFACE/850 HIGH PRESSURE RIDGE. AVIATION/12Z TAFS/...PATCHY LIGHT FOG EXPECTED EARLY THIS MORNING DUE TO HIGHER SURFACE DEWPTS AND LESS BOUNDARY LAYER MIXING BUT SHOULD DISSIPATE QUICKLY. IN ADDITION...CIRRUS SHIELD FROM UPSTREAM CONVECTION ALSO WILL CONTRIBUTE TO FOG REMAINING PATCHY IN WEST...ALONG WITH A BIT MORE BOUNDARY LAYER MIXING IN THE WEST. OTRW VFR CONDITIONS EXPECTED TODAY AND MOST OF TONIGHT IN THE EAST. PERIODS OF THUNDERSTORMS LIKELY TO AFFECT KMSN WITH POTENTIAL FOR STRONG WINDS AND HAIL TONIGHT. THUNDERSTORMS MAY MAKE IT INTO ERN CWA BY EARLY MON. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...MRC/REM TODAY/TONIGHT AND AVIATION/MARINE...COLLAR MONDAY THROUGH SATURDAY...MBK
Hazardous weather outlook, May 19, 4:09 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 409 AM CDT SUN MAY 19 2013 WIZ046-047-051-052-056>060-062>072-200915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 409 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER SOUTH CENTRAL WISCONSIN. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE. PERIODS OF THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL WISCONSIN TONIGHT...WITH A CHANCE FOR THUNDERSTORMS IN SOUTHEAST WISCONSIN. HEAVY FLOODING RAINFALL MAY ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL MOVE SLOWLY EAST THROUGH EARLY NEXT WEEK. INCREASING WINDS ASSOCIATED WITH THIS LOW PRESSURE AREA WILL CONTRIBUTE TO INCREASING MOISTURE AND INSTABILITY DURING THIS PERIOD. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM MONDAY THROUGH WEDNESDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE MONDAY AND TUESDAY. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE POSSIBLE. IN ADDITION...THE REPEATED BOUTS OF THUNDERSTORMS MAY PRODUCE FLOODING RAINFALL. STAY ABREAST OF THE LATEST FORECASTS FOR THE AREA FOR THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT THROUGH TUESDAY. LMZ643>646-200915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 409 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT NORTH OF PORT WASHINGTON...WITH A CHANCE FOR LATE NIGHT THUNDERSTORMS FARTHER SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY AT TIMES MONDAY THROUGH WEDNESDAY AS SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, May 19, 1:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 147 PM CDT SUN MAY 19 2013 WIZ062-067-068-191930- GREEN-IOWA-LAFAYETTE- 147 PM CDT SUN MAY 19 2013 ...STRONG THUNDERSTORM MOVING INTO LAFAYETTE COUNTY... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 26 MILES SOUTHWEST OF DARLINGTON...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SHULLSBURG BY 205 PM CDT... DARLINGTON BY 215 PM CDT... YELLOWSTONE LAKE STATE PARK BY 230 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MEB
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:49 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Green, Jefferson, Rock | 56 min |
| May 19, 3:36 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.